I've been on lamictal for a long time, 300mg a day and Wellbutrin 300mg a day. I have had some severe scary mood swings that I can trace to the Wellbutrin it seems. I think I did better on Zoloft but I hated the weight gain. I'd be resistant to go back on it, especially since I've started to lose weight.
Anyway, if my psych decides to throw out everything, what do you think may be tried next? I need to take something that will allow me to function at my job as an RN.
I did a little research on Lamictal. Some say that it can cause weight gain and some muscle problems. I take lexapro and it helped a lot for depression. Do your own research, but apparently you can take both together. I have taken Wellbutrin and my husband does for bipolar (him) and we did not gain wt. on it. It just did not work for me, so I switched to Lexapro. It helped me in less than a week. I have been on it for several years and actually lost wt. while on it. I was actively trying to lose wt. and had no problems doing it while taking the Lexapro.
I took Lexapro for a while a few years ago but now my insurance won't cover it. At the time, there were sexual side effects too. Now my insurance covers Celexa. I tried Celexa and it was definitely not a good thing, threw me hypomanic/manic. If I could, I would take the Lexapro again and just take the medicine for the side effects (which are covered by my insurance!). I don't remember any weight gain on Lexapro either.
The real thing I'm wondering, is if I should be taking an anti-depressant at all or if I need to be on another mood stabilizer. I dread being on a different mood stabilizer.
be aware-- BOTH lithium and depakote can build up in the blood and become toxic. depakote can also cause sever aggressive issues in alot of people. my son had to stop taking it because he would become so violent and aggressive...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.